Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The construction of preconditioners for elliptic problems by substructuring. II

Authors: J. H. Bramble, J. E. Pasciak and A. H. Schatz
Journal: Math. Comp. 49 (1987), 1-16
MSC: Primary 65N30; Secondary 65F10
MathSciNet review: 890250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a method for constructing preconditioners for the discrete systems arising in the approximation of solutions of elliptic boundary value problems. These preconditioners are based on domain decomposition techniques and lead to algorithms which are well suited for parallel computing environments. The method presented in this paper leads to a preconditioned system with condition number proportional to $ d/h$ where d is the subdomain size and h is the mesh size. These techniques are applied to singularly perturbed problems and problems in three dimensions. The results of numerical experiments illustrating the performance of the method on problems in two and three dimensions are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F10

Retrieve articles in all journals with MSC: 65N30, 65F10

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society